Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 29, 2021, 11:23 PM EDT for Hamilton County, Madison County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 11:23 PM EDT (03:23 UTC)
- Expired
- Aug 30, 2021, 12:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.50 in
- Wind
- 40
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WWUS83 KIND 300323
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1123 PM EDT Sun Aug 29 2021
INZ039-040-300400-
Madison IN-Hamilton IN-
1123 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern Madison
and eastern Hamilton Counties through MIDNIGHT EDT...
At 1123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Noblesville, or 15 miles west of Anderson, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anderson.
This includes Interstate 69 between mile markers 207 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3997 8608 4016 8608 4018 8567 3996 8564
TIME...MOT...LOC 0323Z 269DEG 28KT 4007 8598
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 9:42 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 29, 9:42 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 942 PM EDT Sun Aug 29 2021 .Forecast Update... Issued at 942 PM EDT Sun Aug 29 2021 This evening, a broken line of thunderstorms continues across northern sections of central Indiana, with isolated convection to the south. The storms in the north are being forced by some prefrontal convergence and some vorticity aloft. Storms have been pulse like in nature with perhaps some gusty winds and small hail. The forcing will continue tonight, especially north, closer to the vorticity and the front. Will go with higher end chance PoPs there tonight. Less forcing south will lead to slight chance or low end chance PoPs there. Confidence is not has high in the south with the weaker forcing and the latest trends in hi-res models to back off on coverage there. Mixed Layer CAPES of 2000-2500 J/KG will keep the threat of gusty winds and small hail around. Adjusted sky cover and hourly temperatures as needed based on latest trends. && .Short Term...(This evening through Monday night) Issued at 302 PM EDT Sun Aug 29 2021 This Evening/Tonight... CAMS are struggling a bit with convective initiation this afternoon. Showers and thunderstorms have formed rather quickly over the last hour and are more widespread than models were projecting. Despite the persistency, thunderstorms are expected to remain below severe levels though this afternoon and evening without any significant dynamics. Current convection is mainly being diurnally driven in the warm, moist environment as a weak influx of moisture continues on the back side of high pressure dome. That will, however, change tonight as a cold front drops into the forecast area. This additional forcing could be enough to trigger some isolated strong to severe thunderstorms (mainly north) overnight, which is highlighted by the Marginal Risk per SPC. HRRR starts keying in on re-initiation of convection around Mon 01/02Z over the northern counties with cold front, eventually shifting southward toward daybreak. Monday/Monday Night... The aforementioned cold front will eventually be met with the northward propagation of Ida on Monday morning, stalling it a bit. The surge of moisture from Ida will eventually overtake the southern third of central Indiana on Monday afternoon with PWAT values approaching 2 inches and a Slight Risk in the excessive rainfall forecast. Flooding will be a threat across the southern tier of counties. Elsewhere, the effects of Ida will be less pronounced over the northern portions of central Indiana. So, will trend toward categorical Pops Monday afternoon over the southern counties with likely Pops to the north. With the cold front and extensive rainfall, the heat wave will finally break on Monday as highs drop a bit into the mid to upper 80s. And, overnight lows Monday night will dip into the mid to upper 60s. && .Long Term...(Tuesday through Sunday) Issued at 302 PM EDT Sun Aug 29 2021 The remnants of Hurricane Ida will be passing by central Indiana to the southeast on Tuesday...with an abundance of clouds and continued scattered to numerous showers impacting the region. Beginning early Wednesday...the pattern will transition to dry and more seasonable as Ida shifts off to the east and a broad high pressure ridge builds in. The best chance for rain throughout the extended period will be on Tuesday as what is left of Ida passes through the Tennessee and Ohio Valleys. The track of the remnant low has solidified from middle Tennessee into the central Appalachians...with the bulk of the broad area of rain remaining to the southeast of the region. The diffuse cold front however will still be in the southern half of the forecast area on Tuesday with the potential for tropical moisture to advect north into the area and interact with the front. A mid level deformation axis will align north of the track of the remnant low...likely aligning across southern Indiana and Ohio and potentially impacting far southern portions of the forecast area. While the potential for beneficial rainfall is there through Tuesday night...any flood concerns will be localized considering antecedent soil conditions which are quite dry over the last 6 weeks or so. Any rain will depart Tuesday evening as the low pressure moves away from the region. A broad high pressure ridge will expand into the Ohio Valley beginning Wednesday and remain through the end of the week. With a predominant E/NE low level flow...expect seasonable temperatures with a nice drop in the humidity levels from what we have felt over the last 10 days or so. Upper level troughing initially midweek will lift out by Friday into the weekend with heights rising. The ridge will center over the Ozarks and lower Tennessee Valley over the weekend with central Indiana on the periphery. Some discrepancies exist between long range guidance... but the most likely scenario at this point is a frontal boundary setting up north of the region over the weekend with just isolated diurnal convection impacting the forecast area as southerly surface flow returns. This front to the north may have a more substantial impact locally by the tail end of the holiday weekend but confidence is low in any specific solution at this time. && .Aviation...(00Z TAF Issuance) Issued at 643 PM EDT Sun Aug 29 2021 IMPACTS: - Scattered convection this evening with a possible lull in activity early in the overnight before additional rounds into Monday - MVFR fog possible near sunrise, especially at KLAF. DISCUSSION: Radar shows a band of convection developing between KIND and KLAF, with additional lines of convection northwest of KLAF. Will thus include VCTS mention at most sites at or near valid time. At the moment believe that these will diminish late this evening. Additional forcing will arrive overnight into Monday bringing additional scattered convection. Location of convection may depend on where boundaries from earlier convection end up. Will reintroduce VCTS overnight into Monday morning. A front in the vicinity will keep threat of convection through the day Monday. Confidence on where best coverage of convection overnight into Monday is medium at best. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...50 Short Term...TDUD Long Term...Ryan Aviation...50
Hazardous weather outlook, Aug 29, 9:50 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 950 PM EDT Sun Aug 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-310200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 950 PM EDT Sun Aug 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms will continue through the night across central Indiana. A few stronger storms are possible, mainly north of Interstate 70. Brief heavy rain, gusty winds, small hail, cloud to ground lightning and localized flooding will be possible. Storm motion will generally be to the east northeast at around 30 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue at times through Tuesday as a cold front moves through and the remnants of Ida move south and east of central Indiana. Severe storms are not expected, but a few could be strong. Heavy rain, localized flooding, gusty winds and cloud to ground lightning will be possible. Flood threat will be highest across the southern tier of counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 29, 10:19 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1019 PM EDT Sun Aug 29 2021
INZ039>041-300245-
Madison IN-Delaware IN-Hamilton IN-
1019 PM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of Madison, northern
Delaware and east central Hamilton Counties through 1045 PM EDT...
At 1019 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Alexandria to near
Noblesville. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Alexandria around 1025 PM EDT.
Other locations in the path of these storms include Muncie.
This includes Interstate 69 between mile markers 218 and 227, and
between mile markers 233 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3998 8572 4004 8608 4038 8558 4038 8522
4037 8522
TIME...MOT...LOC 0219Z 275DEG 19KT 4033 8559 4006 8598
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50Special weather statement, Aug 29, 10:43 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1043 PM EDT Sun Aug 29 2021
INZ040>042-049-300330-
Randolph IN-Henry IN-Madison IN-Delaware IN-
1043 PM EDT Sun Aug 29 2021
...Strong thunderstorms will impact portions of southern Madison,
Delaware, northwestern Randolph and northwestern Henry Counties
through 1130 PM EDT...
At 1043 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Redkey to 7 miles southwest of Anderson.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anderson.
This includes Interstate 69 between mile markers 214 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3996 8553 3999 8586 4006 8586 4037 8522
4031 8522 4031 8482
TIME...MOT...LOC 0243Z 269DEG 25KT 4035 8519 4004 8581
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50Special weather statement, Aug 29, 11:00 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1100 PM EDT Sun Aug 29 2021
INZ069-070-300330-
Martin IN-Lawrence IN-
1100 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northern Martin and
west central Lawrence Counties through 1130 PM EDT...
At 1100 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shoals, or 17 miles southwest of Bedford, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Martin and
west central Lawrence Counties, including the following locations...
Silverville, Williams and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 8693 3879 8692 3891 8676 3890 8668
3896 8668 3897 8667 3881 8653 3865 8680
TIME...MOT...LOC 0300Z 235DEG 19KT 3876 8679
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
50Special weather statement, Aug 29, 11:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1123 PM EDT Sun Aug 29 2021
INZ039-040-300400-
Madison IN-Hamilton IN-
1123 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern Madison
and eastern Hamilton Counties through MIDNIGHT EDT...
At 1123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Noblesville, or 15 miles west of Anderson, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anderson.
This includes Interstate 69 between mile markers 207 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3997 8608 4016 8608 4018 8567 3996 8564
TIME...MOT...LOC 0323Z 269DEG 28KT 4007 8598
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:19 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 26 min |
| Aug 29, 10:43 PM EDT | Special Weather Statement | IND | Delaware | 47 min |
| Aug 29, 11:00 PM EDT | Special Weather Statement | IND | Martin | 30 min |
| Aug 30, 12:13 AM EDT | Special Weather Statement | IND | Delaware, Madison, Randolph | 62 min |
| Aug 30, 12:15 AM EDT | Special Weather Statement | IND | Jackson | 60 min |
| Aug 30, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 65 min |
| Aug 30, 1:18 AM EDT | Areal Flood Advisory | IND | Delaware, Henry, Madison, Randolph | 4 hr |
| Aug 30, 3:45 AM EDT | Areal Flood Advisory | IND | Clinton, Fountain, Tippecanoe | 4 hr |
| Aug 30, 4:42 PM EDT | Special Weather Statement | IND | Morgan | 33 min |
| Aug 30, 5:42 PM EDT | Areal Flood Warning | IND | Monroe | 3 hr |
| Aug 30, 5:57 PM EDT | Areal Flood Warning | IND | Martin | 3 hr |
| Aug 30, 6:21 PM EDT | Areal Flood Warning | IND | Brown, Jackson, Lawrence | 3 hr |
| Aug 30, 6:53 PM EDT | Areal Flood Warning | IND | Jackson, Lawrence, Martin | 5 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.